Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 5, NWS Pueblo, CO

February 25, 20255 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Feb 25, 2025, 2:27 PM MST for 5 counties in Colorado. It took effect at Feb 26, 2025, 1:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2025, 2:27 PM MST (21:27 UTC)
In effect from
Feb 26, 2025, 1:00 PM MST
Expired
Feb 26, 2025, 6:03 PM MST
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2025-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2025-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

231 
WWUS85 KPUB 252127
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
227 PM MST Tue Feb 25 2025

...A Red Flag Warning has been issued for the San Luis Valley from
1 PM to 8 PM Wednesday...

COZ224-261330-
/O.NEW.KPUB.FW.W.0005.250226T2000Z-250227T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
227 PM MST Tue Feb 25 2025

...RED FLAG WARNING HAS BEEN ISSUED FROM 1 PM TO 8 PM MST 
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 1 PM to 8 PM MST Wednesday.

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...North 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
101 
WWUS85 KPUB 261033
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
333 AM MST Wed Feb 26 2025

...A Red Flag Warning is in effect from 1pm to 8 pm Today for 
fire weather zone 224, the San Luis Valley...

COZ224-270245-
/O.CON.KPUB.FW.W.0005.250226T2000Z-250227T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
333 AM MST Wed Feb 26 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...North 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
701 
WWUS85 KPUB 262105
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
205 PM MST Wed Feb 26 2025

COZ224-270300-
/O.CON.KPUB.FW.W.0005.000000T0000Z-250227T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
205 PM MST Wed Feb 26 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...North 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
249 
WWUS85 KPUB 270103
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
603 PM MST Wed Feb 26 2025

COZ224-270215-
/O.CAN.KPUB.FW.W.0005.000000T0000Z-250227T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
603 PM MST Wed Feb 26 2025

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

While gusty winds continue across the San Luis Valley, humidities
values have steadily increased over the past couple of hours, and
will continue to do so as showers and increased moisture 
overspread the localized area throughout the evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 25, 10:31 AM MST, 3 hours 56 minutes earlier. Its key messages:

  • Warm today, maybe recored breaking temps in KALS
  • Rain and snow showers over the higher terrain today and tonight as cold front moves through this evening.
  • 15 to 20 degrees cooler tomorrow as compared to today.
  • Pleasant Thu-Sat, then unsettled starting Sunday through next week.
Area forecast discussion, Feb 25, 10:31 AM MST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1031 AM MST Tue Feb 25 2025

.KEY MESSAGES...

- Warm today, maybe recored breaking temps in KALS

- Rain and snow showers over the higher terrain today and tonight as
cold front moves through this evening.

- 15 to 20 degrees cooler tomorrow as compared to today.

- Pleasant Thu-Sat, then unsettled starting Sunday through next week.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 305 AM MST Tue Feb 25 2025

Currently...

Skies were mostly clear across the region this morning. Temps this
AM as compared to yesterday at this time were a bit cooler,
especially along the Banana belt region as downslope this morning is
not as prevalent as yesterday, but it is still mild along the
mtns/plains interface as temps were in the 40s. Farther east over
the plains, temps were in teh 30s to 40s. Mtns and Valleys were
mainly in the 20s.

Today...

Westerly sfc winds will be picking up today over a good part of the
region as a fairly stout mid level trough moves into the area. With
the downslope developing, it is going to be a warm and breezy day
across the region. Temps will be in the 70s most of the plains with
mid 60s over the valleys. Although not records are expected over the
plains, KALS may reach a record high later today.

In addition to the warm weather, this trough will bring rain and
snow showers to the higher terrain later this AM, with most of this
activity remaining over the central mtns. Any snow accums will be
light.

Some near critical fire weather conditions are expected to occur
along the I-25 corridor region this afternoon.

Tonight...

The trough will continue to push southeast across the region,
potentially closing off as a close mid level circulation over NM by
sunrise tomorrow morning. This will allow for a fairly stout cold
front to push down the plains tonight. This system may cause a few
showers over the Palmer Divide this evening, but any precip is
expected to quite light.

Min temps tonight are expected to fall into the 20s region-wide

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 305 AM MST Tue Feb 25 2025

With the low possibly closing off over NM Wed morning, upslope flow
will develop over the southern mtns, and rain and snow showers will
be possible later Wed morning into the afternoon, especially over
the southern Sangres. Near critical fire weather conditions will
once again be possible, but this time the area of concern will be
over the San Luis Valley as winds will be gusty from the north and
RH values will be in the low 10s.

Temps over the plains on WED will be MUCH cooler than todays max
temps, and expect readings to be 15 to 20 degrees cooler (mainly 40s
and 50s over the plains WED)

From THU through SAT, the ridge aloft builds over the region and
mild, dry weather is expected through this period.

From SUN into next week, the weather appears to be quite unsettled
as a broad trough is going to develop over the Western CONUS, and
several disturbances are going to move through the trough during
this time period. Per DESI statistical guidance, these weather
systems will be on the mild side, so most of the precip that falls
will likely be rain over the lower elevations with rain/snow over
the valleys and snow over the higher terrain. With several systems
coming across, the snow pack will likely increase, and with these
systems having a more southerly track, the southern part of the state
should see a good chance of significant precipitation. \/Hodanish

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1030 AM MST Tue Feb 25 2025

VFR conditions are expected at KALS, KCOS, KPUB through 24
hours. Gusty west winds will dominate across the area this
afternoon, with gusts around 20-25 knots. Later this evening,
between 03-06Z, a front will move in across the plains, turning
winds at KCOS and KPUB northerly, then northeasterly as the
front passes by. High clouds will increase into tomorrow
morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...HODANISH
LONG TERM...HODANISH
AVIATION...GARBEROGLIO
Hazardous weather outlook, Feb 25, 4:00 AM MST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
400 AM MST Tue Feb 25 2025

COZ058>089-093>099-261100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
400 AM MST Tue Feb 25 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Spotty critical fire weather conditions will be possible across
the I-25 corridor this afternoon.

Snow showers will occur over the central mountains today and
tonight. Only light accumulations are anticipated.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Snow showers will be possible over the southern mountains Wednesday.
a few inches of snow will be possible, mainly over the southern
Sangre De Cristo mountain.

Spotty critical fire weather conditions will be possible across the
San Luis valley on Wednesday.

Starting Sunday and lasting into next week, unsettled weather is
anticipated as a couple of Pacific storms roll across the region.
These systems appear to be on the warm side, so rain showers are
expected on the plains while the mountains will likely see some
periods of snowfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

Hodanish

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.